Aa
A
A
A
Close
Addiction: Substance Abuse Community
32k Members
Avatar universal

opiate withdrawal relief

what can i do to ease the PAIN and overall creepy crawling feeling of opiate withdrawals? i am going to attempt to go cold turkey. i have been taking just about any kind of opiate i can get my hands on. my 1st choice: oxycodone, oxycontin, hydrocodone; 2nd choice: morphine. have been regularly taking 140-180 mg. of opiates a day. what can i do for the withdrawls? i am a 48 YO woman and have high blood pressure and have panic attacks if i don't get the opiates into my system on a regular basis. i still have to work; can't take time off work but still need to be able to function.
134 Responses
Avatar universal
Wow sweetie, IM not sure but, maybe you could take a Fri. off and maybe by Mon. you can get yourself up and go to work. For me I couldn't do anything for about five days. And still felt bad up to 14 days later. You should definitely drink lots of water and juices. Make a lot of b and c vitamins. Lots of hot baths and some Ibuprofen. That was what I did when I went cold turkey 34 days ago. Sorry I couldn't be more help. Keep posting there are lots of people here that have done what you are wanting to do. In the long run you will make it. It will suck real bad but there is light at the end of the tunnel. Heather
Avatar universal
I know you can't take time off from work but it sounds like your w/d (esp. with high blood pressure) is not only UNCOMFORTABLE but LIKELY DANGEROUS. I would strongly urge you to go to Detox -- even 48 hours over a weekend. They will keep you comfortable and SAFE.
Avatar universal
Just read your post... seems as though you might need some professional help.

There is no easy way to DETOX...and your symptoms will vary, by usage, age, and length of time you have been using.

Don't mess with DETOX and High Blood Pressure on your own...

Please take this for what it is worth.   Go to your Doctor and get some help.  I know there is a lot he/she can do to help you... and some of us just don't want to go into a Detox Center.  Cloindine is often prescribed for Blood Pressure while detoxing and various other things... but your DR will help you.  They shouldn't ask where or how you got your drugs... just be upfront and straight forward and tell him/her you want out.

Please let me know how you make out.

Gip
Avatar universal
i have been taking pain meds since 2001.  been going to a pain clinic. prescribed 90 in the beginning then after 2 months up to 120. this was ok for a bit. the script started lasting 3 weeks. after a couple more months, the 120 lasted me 10-12 days. when that ran out, i would buy some. when i could not find them, i would settle for percs, then a "friend" fronted me a 10mg oxy, then a 20mg, then she was fronting me 40s. one day the 40s weren't available and she showed me how to crush & toot a 20mg oxy. that was the beginning of my hopelessness. i knew i was already in trouble when my script was only lasting under 2 wks. i tried to quit cold turkey before but i ended up in the ER. they put me on some meds to help me stay asleep for a couple days, even then i was feeling the withdrawals. by the 5th day, i could not hold up my body weight, i felt like the gravity was pulling me straight down and felt 5 times heavier and the PAIN was just too damn unbearable! every fiber of me body was screaming in pain. i finally had to go get some morphine (30mg tabs) because i could not bear the madness of the withdrawal stages. i was ok with them for a few days, now i am back up to taking whatever comes my way. i am afraid of not having any for my system. i have such a feeling of sheer HOPELESSNESS and would rather die than to got throug the withdrawals. i tried to contact the detox center here but they always tell me they don't have any beds available. (i live in anchorage, AK)
Avatar universal
GO TO THE DOCTOR!!!!!!
Avatar universal
I must say i agree with everyone go to the Dr.
Avatar universal
I would say go to the Doctors also.
I came off valium c/t and felt okay for the first few days and then after a week felt really ill and by the second week even worse. I eventually went to the Doctors and he has put me on the taper down method.

Because you have problems with high blood pressure, I would be  talking to your Doctor first as mentioned. I would not be messing around with going c/t when there are other factors involved.
Avatar universal
withdrawils suck ***!  My advice is to ween yourself off the shat.  It won't be fun, trust me but at least it dosen't  feel like the end of the world... This is the third time I have gone through this...having to snort 2 80's a day and attempting to go c/t it is no comparason to going c/t off valium.  Ask the doc for some relif if you feel comfortable.  There is also a methadone clinic you can ask about.
Avatar universal
I have been taking oxycontin, percocet, tylenol with codeine, darvocet, anything i can get my hands on. i am now broke and cant buy anymore pils. i am also on probation but have a script from a month ago for vicodin so that will save my *** from going to jail. i know i am gna have withdrawls. i just started a new job and i cant afford to miss work. i already called in todat, and i had to lie to my parents and say my boss called and said not to call in. i am doing all these crazy things. i dont wanna hurt my parents anymore. i just got out of jail about 2 months ago. i did 103 days for violating probation. and now i am back at it. its a vicious cycle. i just wanna curl up in a ball and cry. some one please help.
Avatar universal
I am going thru withdraw right now. I was taking suboxone though ao the symptoms are very few but still enough to be uncomfortable. But Im a big girl and I can handle it. I got myself into this mess now I have to deal with what ive been doing to my body. I dont want to be a pill head anymore. I cant tell you how many times ive been thru withdraw and have even been in rehab twice. my advice to people withdrawing or need to is pray and grin and bear it. It will be worth it once your not a slave to those damn pills anymore! You got to really want it. And really believe in that light at the end of the tunnel. cause it is there. Good luck. God bless!
352798 tn?1399301754
Glad you found this forum, Welcome! I do hope this time you have a plan for aftercare. NA or counseling helps to get at the reasons you use.
Also this is an old post so repost this. (Top of page, 'Post a Question' button)
Avatar universal
So i am about 17 days away from giving birth and nearly 5 months ago I asked for help to get off of opiates. I was addicted to any kind. I have a severe back injury and that was the immediate cause for the physical addiction. I have been on the Suboxone for the last few days and now going turkey. I am saddened that I was unable to get the help I needed when I asked for it and now I am scared to death I will not be able to go home with my daughter. I have the restless leg, and involuntary leg movements. . . I know its going to get worse before it gets better. Plz pray for me
Have an Answer?
Top Addiction Answerers
495284 tn?1333897642
City of Dominatrix, MN
Avatar universal
phoenix, AZ
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is treating glaucoma with marijuana all hype, or can hemp actually help?
If you think marijuana has no ill effects on your health, this article from Missouri Medicine may make you think again.
Julia Aharonov, DO, reveals the quickest way to beat drug withdrawal.
Tricks to help you quit for good.
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Here’s how your baby’s growing in your body each week.